ZocdocAnswersWill a change in TB pill dose timings make any difference?

Question

Will a change in TB pill dose timings make any difference?

Hi, I am being treated for bone TB, I started taking medication from april and I have to continue for several more months. I took AKT-4 for 4 months without missing a dose and now I am told by my doctor to take rimactazid 600/300.The problem is I changed the timings of the dose because of my job, I used to take it in the morning as soon as I woke up and had food after 45mins-1hr. Now I have to work from 7pm-6am so I sleep in the morning and wake up in the evening (after 4), so I have to take the dose in the evenings now. And also my job shift keeps changing( sometimes weekly), will the change in dose timings make any difference as long as I am taking them in empty stomach after I wake up? I have another question(sorry), I was bitten by a stray dog and I have taken 5 shots of rabies vaccination, I will obviously have weak immune system because of TB, so will I need extra shots of rabies vaccination?

Answer

Thanks for your question and sorry to hear about the trials that you are currently suffering from. First, it is important that you keep being treated for your TB infection. Failure to complete your treatment can result in the development of resistant infections that can be very difficult to treat. Now, with regards to changing of the timing of your doses, this sort of question can be reviewed with your prescribing physician, your primary care doctor, or your pharmacist. Each of them will understand the other medications that you are taking that may affect the ability of your body to take in these new medications and process them appropriately so that they treat the infection at the right dose. Minor variations in the timing of the medication, such as a couple of hours, will often not be vitally important. Even these, however, can affect medication uptake on some medications, especially if it affect the timing of the pill with relation to food intake (as many pills are absorbed better or worse with different food products). As you can see, there are many variables that should be considered. Please do the best you can to follow your doctor's recommendations, and please speak with your doctor about your question.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.